Hey there! Sign in to join this conversationNew here? Join for free
x Turn on thread page Beta
    • #1
    • Thread Starter
    #1

    Hello

    I'm 18, and suffer with painful, heavy and irregular periods and so my doctor has put me on a 3 month trial of the mini-pill (Desomono - desogestrel 75mg) to try and help with them problems.

    And to be truthful am worried about taking these due to have read the tablet information sheet and noticed the side effects. And wondering do I get still have periods whilst on these or not?

    So was wondering if anyone had any advice/experiences with this, that they could share.

    Thanks
    • PS Reviewer
    Offline

    20
    ReputationRep:
    PS Reviewer
    (Original post by Anonymous)
    Hello

    I'm 18, and suffer with painful, heavy and irregular periods and so my doctor has put me on a 3 month trial of the mini-pill (Desomono - desogestrel 75mg) to try and help with them problems.

    And to be truthful am worried about taking these due to have read the tablet information sheet and noticed the side effects. And wondering do I get still have periods whilst on these or not?

    So was wondering if anyone had any advice/experiences with this, that they could share.

    Thanks
    If you got hit by a car whilst taking these pills, then you could report this as a side-effect to the manufacturer and they would have to include this in the side-effects section of the leaflet in future. Obviously, you're not going to do that. But for some things, like headaches, people have them anyway. It's impossible to say whether the headache was caused by the medication or not - and that's why they include it as a possible side effect.
    But that doesn't mean you'll definitely get any, and you won't get them all. If you read the leaflet for anything then it will have scary sounding side effects listed.

    Some women react differently, so it's impossible to say whether you'll have periods or not. That's why you've only got a trial of the medication - if you have horrible side-effects, if it doesn't work for you, or if you don't like it then you go back to your doctor and discuss it. If the side effects are horrific then you can go back earlier.
    Offline

    12
    ReputationRep:
    (Original post by Anonymous)
    Hello

    I'm 18, and suffer with painful, heavy and irregular periods and so my doctor has put me on a 3 month trial of the mini-pill (Desomono - desogestrel 75mg) to try and help with them problems.

    And to be truthful am worried about taking these due to have read the tablet information sheet and noticed the side effects. And wondering do I get still have periods whilst on these or not?

    So was wondering if anyone had any advice/experiences with this, that they could share.

    Thanks
    Hi, I’ve been on a similar medication to yourself and with regards to the side effects, you don’t need to be too concerned! If you experience side effects/any issues that aren’t listed under ‘common’, or anything serious then you need to see your GP.
    Like the above post has mentioned, all women will react differently. You may have no periods, or go for long intervals (weeks) between periods, with bleeding/spotting as your body is getting adjusted - which is why you’ve probs been put on a trial.
 
 
 
Reply
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: March 20, 2018
Poll
Are you going to a festival?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.